MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Electrode lot numbers and expiration dates were requested, but not provided.The investigation is ongoing.Medwatch field d2b procode: product code chl applies to the pco2, po2, and ph parameters.Other product codes associated with the cobas b 221 <6> system are cem, cds, cga, ggf, ggz, ghs, gkr, jfp, jgs, khg, and khp.
 
Event or Problem Description
The initial reporter stated they received discrepant po2, pco2, chco3, be, and ph results for one patient sample tested on a cobas b 221 <6> system.The sample was initially tested and repeated on (b)(6) 2026, resulting in the following values: po2 = 159.3 mmhg with a data flag for the first value and 99.8 mmhg for the repeat value pco2 = 16.1 mmhg with a data flag for the first value and 30.2 mmhg with a data flag for the repeat value.Chco3 = 12.9 mmol/l for the first value and 20.6 mmol/l for the repeat value.Be = - 6.6 mmol/l for the first value and - 2.1 mmol/l for the repeat value.Ph = 7.522 with a data flag for the first value and 7.452 with a data flag for the repeat value.Testing for the sample was repeated on (b)(6) 2026 with a shorter delay between first and repeat measurements.The following values were obtained: po2 = 162.1 mmhg with a data flag for the first value and 156.4 mmhg with a data flag for the repeat value.Pco2 = 39.0 mmhg for the first value and 38.8 mmhg for the repeat value.Chco3 = 19.3 mmol/l for the first value and 19.0 mmol/l for the repeat value.Be = - 6.2 mmol/l for the first value and - 6.7 mmol/l for the repeat value.Ph = 7.313 with a data flag for the first value and 7.308 with a data flag for the repeat value.
 
Additional Manufacturer Narrative
The investigation determined the issue is consistent with insufficient pre-analytic sample handling.The investigation did not identify a product problem.

Brand Name
COBAS B 221 <6> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24728310
Report Number1823260-2026-01157
Device Sequence Number18452296
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown